MY NEW PM IS

Hi everyone - I am a 51 year old (was active) female who enjoyed riding and showing her horses....I had my PM on 09/10/07 came home two days later - ended up at ER last evening, because I was having some heart palpatations which scared me. Now, am I just over-reacting, wishing for results to soon or what. I have totally lost my appitite, I'm weak, can't seem to sleep well (anticipating things), and my wonderful husband is so exhausted over me. Are these feelings norm! The cardiologist wants to see me Monday. They precribed Amiodarone at ER which after reading the side effects and how toxic it is to your body -- well I refuse to take it. Does anyone else have the same problems? Please help I'm desparate.


7 Comments

arrhythmia help

by maestro - 2007-09-15 06:09:03

Be absolutely sure to add a Magnesium supplement to your diet. My heart problems resulted from too much stress and hypomagnesium.

After I joined the afibsupport group (yahoogroups), I learned that Magnesium supplement is given to heart patients by informed doctors. The heart cannot beat properly without the trace minerals, and our soil is very depleted.

Take it for at least 30 days and expect good results. I cannot tell you what a difference it made in my life. I still take Schiff Calcium & Magnesium with Vit D 2 times a day with meals, for about 600 mg Mag.

You are right to question that strong drug. Check out the afibsupport@yahoogroups.com. Many there have discussed this drug.

Good luck.

PS AF and flutter are common after heart procedures.

palpitations

by luckyloo - 2007-09-15 06:09:58

amiodarone is a tough drug to take. can be dangerous. usually they put patients in the hospital for a day or two to monitor you when they start this drug.

your dr. will probably interrogate your device to see what caused those palpitations. you may just need a change in your settings.

if you have an abnormal rhythm that can be taken care of with an ablation, you may need that. my understanding is that pacemakers won't stop atrial fibrillation....i don't know what the reason for your pacemaker was.
luckyloo

Irregular HB

by SMITTY - 2007-09-15 10:09:17

Hello,

I would like to add a comment to those you have received. First, I’m not a doctor and while I may not totally agree with some of what you have been told, that does not mean I’m right.

As for the calcium and magnesium that have been suggested, since these minerals can interact with medications, and you don’t say what you are taking other than Amidarone, may I suggest that you check with your doctor before adding anything to your daily routine.

We have a son that was prescribed Amidarone and coumadin for A-fib and he was not hospitalized to start these medications. It’s kind of like every doctor has their on ideas about what a particular patient requires and it is usually based on what they know about the patient.

I agree with Luckyloo (I’m sure that will thrill her – just kidding Luckyloo) that a pacemaker will not usually stop A-Fib, but often a person will follow A-Fib with a dangerously low bradycardia. This is where the pacemaker can be essential to a person with A-Fib because it will keep the heart rate form going to low.

I have personal experience with a-Fib followed by bradycardia. I went into A-Fib (it was a first and only time for me) to the point I passed out and then I went into bradycardia. My pacemaker stabilized my heart beat when it dropped to about 35, although the low setting on my PM was 70. It seems that my heart was sending out signals it was going to beat normally and my PM didn’t do anything. Fortunately for me my heart stopped sending out false signals when it hit 35 BPM and my PM brought it back to 70. All of this was going on while I was being transported to the ER where I stayed for about six hours and came home.

As for your refusing to take Amidarone, I can understand why after you read the possible side effects. However not all people have those side effects and I have never heard of anyone having any ill-effects from this medicine with short term use. So again I have a suggestion. Take the Amidarone until you can see a cardiologist. Explain your fears about the medication and see if he can’t prescribe something In place of Amidarone.

Good luck,

Smitty

Amiodarone and new pacemaker

by peter - 2007-09-16 04:09:20

Amiodarone did nothing for me. It is often said to be a drug of last resort even by doctors. It is a risky drug to my mind so I dont blame you for not wanting to take it.I suffered no side effects but they can be awfull. I was taking it along with digoxin (which is a helpful drug heart drug) but I still went into heart failure for the first time in 1999.Had pacemaker fitted this year after terrifying near death episode. You must try to eat some food even if you do not feel like it. Try to relax. You do not say what type of pacemaker you have or why they fitted it so I cannot comment any more. Best wishes Peter

New PM

by bjmcpherren - 2007-09-16 05:09:25

I am 47 years old and have had a pacemaker for 30 years, I am on my 4th one! Anyway, I just had 1 of my two leads replaced 3 weeks ago and have hard a really hard recovery and I too was back in the ER within days from being released after the surgery. ANYWAY - it is very hard to tolerate palpitations, irregular, and racing heart beats. I have been given a King of Hearts monitors to wear for 1 month to try to record whatever it is my PM is doing. I get very anxious and irritable whenever I am experiencing any odd symptions - you are not alone! They have made a few adjustments but may have to prescribe medication, although they said that when I had my 4th PM implanted and things just seemed to smooth out. Be patient, try to relax and do things to keep your mind occupied. It can be very difficult - I find myself escaping to a quiet room and watching a movie or reading or something to calm my nerves. Best of luck to you!
bjmcpherren

amiodarone

by ted - 2007-09-17 02:09:57

How much amiodarone did they want you to take? I have been taking 100mg (one-half tablet) daily for about ten years with no side effects. my cardiologist says that it is a good drug except at high dosages. Reading up on any drug can be terrifying. I quit reading the PDR and just do what my doctors tell me. What works well for one person may not work for another. Ted

MY KNEW PACE MAKER --- THANKS TO ALL!

by rancho60 - 2007-09-21 10:09:30

Thanks for all the comments and suggestions - you all have really eased my mind so much. I had my first visit with my Cardio guy who said everything looks wonderful. My pacemaker is working at 20 percent, and I am healing wonderfully. I only have a few concerns and that is my blood pressure. At his office it was 149/90 he thinks it was because I was a little anxious - and he is more than likely correct. Had an appointment next day with my primary care doctor - my blood pressure was 140/88. I question her about this and she wanted to monitor my blood pressure for a couple of months. Since I have never had a problem with high blood pressure previously she did not jump the gun and put me on medication. Now I have monitored it last evening it was very high to me 138/90 ---- and again this am it is high to me. Is this a norm after a pacemaker......When should I be scared or am I overreacting? I am reading some material on how to lower your blood pressure by diet an excercise........ any suggestions before I start to panic over this blood pressure....... also I seem to feel alot of nervous energy is that also a norm.

You know you're wired when...

Your favorite poem is “Ode to a Cardiac Node”.

Member Quotes

Life is finally better.